Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 24, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 2, 2016, 3:58 PM EDT for Lancaster County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 3:58 PM EDT (19:58 UTC)
- Expired
- May 2, 2016, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lancaster County, SC
The radar
The Columbia radar (KCAE), 93 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:34 PM EDT | TSTM WND DMG | Lancaster, SC | MULTIPLE TREES DOWN IN LANCASTER. WOODLAND DRIVE AND OTHER LOCATIONS. |
| May 2, 4:38 PM EDT | HAIL 0.75 | 8 Ne Elgin, SC | |
| May 2, 4:42 PM EDT | TSTM WND DMG | 8 Ne Elgin, SC | 2-3 TREES DOWN ON SMOKEY STARNES RD, REPORTED VIA SOCIAL MEDIA AND VERIFIED WITH PHOTO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
831
WUUS52 KCAE 021958
SVRCAE
SCC057-022100-
/O.NEW.KCAE.SV.W.0024.160502T1958Z-160502T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
358 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
GREAT FALLS...OR 11 MILES NORTHEAST OF WINNSBORO. ANOTHER SEVERE
THUNDERSTORM WAS LOCATED NEAR VAN WYCK AND ANDREW JACKSON
STATE PARK. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LANCASTER...WAXHAW...ELGIN...HEATH SPRINGS...IRWIN...FISHING CREEK
RESERVOIR AND LANCASTER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3493 8078 3482 8079 3482 8057 3478 8054
3451 8069 3448 8074 3454 8074 3446 8088
3449 8090 3452 8087 3465 8089 3470 8086
3483 8090 3484 8087 3490 8088 3493 8086
3501 8091 3507 8090
TIME...MOT...LOC 1957Z 205DEG 21KT 3445 8091
HAIL...1.00IN
WIND...60MPH
$$
JAQ3 follow-up statements
592
WWUS52 KCAE 022021
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
421 PM EDT MON MAY 2 2016
SCC057-022100-
/O.CON.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
421 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN LANCASTER COUNTY...
AT 419 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF WAXHAW TO NEAR GREAT FALLS...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF PRODUCING
DAMAGING WINDS AND LARGE HAIL IN FAIRFIELD COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...ELGIN...HEATH SPRINGS...IRWIN...FISHING CREEK RESERVOIR AND
LANCASTER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3482 8079 3482 8057 3478 8054 3451 8069
3448 8074 3454 8074 3446 8088 3449 8090
3452 8087 3465 8089 3470 8086 3476 8088
3485 8079
TIME...MOT...LOC 2019Z 251DEG 16KT 3483 8070 3453 8088
HAIL...1.00IN
WIND...60MPH
$$
JAQ437
WWUS52 KCAE 022042
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
442 PM EDT MON MAY 2 2016
SCC057-022100-
/O.CON.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
442 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN LANCASTER COUNTY...
AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...OR
JUST EAST OF LANCASTER...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...ELGIN...IRWIN...FISHING CREEK RESERVOIR AND LANCASTER MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3482 8057 3478 8054 3462 8063 3454 8087
3465 8089 3470 8086 3476 8088 3485 8079
3482 8079
TIME...MOT...LOC 2039Z 229DEG 19KT 3473 8066
HAIL...1.00IN
WIND...60MPH
$$
JAQ063
WWUS52 KCAE 022057
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
457 PM EDT MON MAY 2 2016
SCC057-022106-
/O.EXP.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
457 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANCASTER COUNTY
WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN COLUMBIA.
LAT...LON 3482 8057 3478 8054 3462 8063 3454 8087
3465 8089 3470 8086 3476 8088 3485 8079
3482 8079
TIME...MOT...LOC 2055Z 205DEG 21KT 3473 8066
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:52 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 2, 2:52 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 252 PM EDT MON MAY 2 2016 .SYNOPSIS... A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA THROUGH TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL BE IN THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. DRYING WILL OCCUR BEHIND THE FRONT WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON WITH MLCAPE VALUES REACHING 2000 J/KG IN SOME LOCATIONS WITH MUCAPE AS HIGH AS 3000 J/KG AS SURFACE TEMPS CLIMB INTO THE MID AND UPPER 80S. REGIONAL RADAR SHOWING QUITE A BIT OF CONVECTION HAS DEVELOPED ACROSS THE PIEDMONT AND WESTERN MIDLANDS AND INTO THE CSRA AS NEW STORMS FIRE NEAR THE COLUMBIA METRO AREA. EXPECT STORMS TO CONTINUE TO DEVELOP ACROSS THE FORECAST AREA AND BEGIN TO MERGE OVER THE EASTERN MIDLANDS BY LATE AFTERNOON EARLY EVENING AS STORMS DEVELOP ON THE INLAND MOVING SEA BREEZE. CERTAINLY A POSSIBILITY OF A FEW PULSE SEVERE STORMS WITH STRONG INSTABILITY DESPITE WEAKLY SHEARED ENVIRONMENT. UPPER FLOW SUPPORTIVE OF TRAINING STORMS WHICH COULD POSE A FLOODING THREAT WITH TIME AND WILL NEED TO BE MONITORED. CONVECTION LIKELY TO CARRY INTO THE EVENING AND OVERNIGHT HOURS WITH INSTABILITY STILL PRESENT AND UPPER FORCING ARRIVING AS SHORTWAVE ENERGY CROSSES THE APPALACHIANS AND BULK SHEAR VALUES INCREASE TO 30-40 KNOTS ACROSS THE UPSTATE AND NORTHERN PORTION OF THE FORECAST AREA. SPC HAS THE AREA OUTLOOKED IN A SLIGHT RISK FAR NORTHERN MIDLANDS SURROUNDED BY A LARGER MARGINAL RISK. OVERNIGHT LOWS TONIGHT WILL BE LIMITED BY THE CONVECTIVE DEBRIS CLOUDS AND PRECIPITATION WITH LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... DIGGING UPPER LEVEL TROUGH WILL STRETCH FROM THE GREAT LAKES TO THE CENTRAL PLAINS. THIS FEATURE WILL DIG SOUTH AND EASTWARD AS IT MOVES APPROACHES THE AREA BY WEDNESDAY. AT THE SURFACE...A COLD FRONT WILL APPROACH FROM THE WEST ON TUESDAY. THE FRONT WILL GRADUALLY PUSH ACROSS THE AREA TUESDAY NIGHT AND OFF THE COAST BY WEDNESDAY. A REINFORCING COLD FRONT ASSOCIATED WITH STRONGER UPPER LEVEL CLOSED LOW WILL PASS ACROSS THE AREA WEDNESDAY NIGHT. THE BEST CHANCE OF SHOWERS/THUNDERSTORMS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE ALONG/AHEAD OF THE COLD FRONT TUESDAY THROUGH TUESDAY NIGHT. CONVERGENCE ASSOCIATED WITH THE COLD FRONT IN THE AREA PLUS THE DEEPENING UPPER TROUGH SUPPORTS SHOWERS AND THUNDERSTORMS. HOWEVER...COVERAGE MAY BE LIMITED AS ALL OF THE MODELS INDICATE THAT THE DEEPEST MOISTURE WILL BEGIN TO MOVE NORTHEAST OF THE CWA EARLY TUESDAY. THE GUIDANCE CONSENSUS SUPPORTS CHANCE POPS. COOLING ALOFT ASSOCIATED WITH THE DEEPENING UPPER TROUGH MAY HELP CAUSE MODERATE INSTABILITY TUESDAY INTO TUESDAY NIGHT. THIS WILL INCREASE THE CHANCES FOR THE POSSIBILITY OF SOME HAIL WITH THE STRONGER STORMS. BOTH THE NAM/GFS SHOW TOTALS VALUES IN THE MID/UPPER 40S/NEAR 50 TUESDAY. THE STRONGER THUNDERSTORMS COULD PRODUCED DAMAGING WIND AND HAIL. BELIEVE THESE STORMS WILL BE WIDELY SCATTERED BUT POTENTIAL EXIST. GUIDANCE POPS HAVE BEEN RATHER CONSISTENT FOR CHANCE/HIGH CHANCE POPS ON TUESDAY WITH LOWER POPS FOR TUESDAY NIGHT WITH A CONTINUAL DECLINE INTO WEDNESDAY/WED NIGHT. TEMPERATURES ALSO HAVE BEEN CONSISTENT OVER THE PAST SEVERAL MODEL RUNS AND HAVE STAYED WITH CONSENSUS. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE GFS/ECMWF ARE IN GENERAL AGREEMENT THAT AN UNUSUALLY STRONG UPPER LEVEL CLOSED LOW WILL DIVE SOUTHEASTWARD OVER THE CAROLINAS/VIRGINIA THURSDAY AND FRIDAY. THE CLOSED LOW WILL CONTINUE TO MOVE EAST/NORTHEAST OFF THE MID-ATLANTIC COAST BY THE WEEKEND. THIS WILL SUPPORT A CHANCE OF A SHOWER/ISOLATED THUNDERSTORM ALONG THE NC/SC BORDER. MODELS DO DIFFER ON HOW FAR SOUTHWARD CLOSED LOW WILL PROGRESS. VERY COLD AIR ALOFT WITH H5 TEMPERATURES RANGING FROM -20 C TO -25 C COULD HELP SUPPORT LOW- TOPPED CONVECTION WITH GRAUPEL OR SMALL HAIL MAINLY THURSDAY. THIS COULD BE A FACTOR FRIDAY...JUST DEPENDS ON SPEED AND POSITION OF CLOSED LOW. THE GFS...ECMWF...AND EKD MOS INDICATE TEMPERATURES MUCH BELOW NORMAL THURSDAY AND FRIDAY...AND MODERATION BEGINNING SATURDAY THEN RISING TO AT/ABOVE NORMAL BY SUNDAY/MONDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... CONVECTION DEVELOPING IN A DESTABILIZING ATMOSPHERE WILL IMPACT AGS/DNL/CAE/CUB WITH AT LEAST SOME VICINITY THUNDER AND POSSIBLE MVFR RESTRICTIONS. STORMS LIKELY TO CONTINUE INTO THE EVENING AND OVERNIGHT HOURS WITH A POSSIBLE LINE OF SHOWERS/STORMS MOVING ACROSS THE REGION 04Z-08Z ASSOCIATED WITH AN APPROACHING FRONT AND UPPER LEVEL DISTURBANCE. UNCERTAINTY REGARDING POSSIBLE MVFR CIGS DEVELOPING LATE TONIGHT AT CAE/CUB BUT INCLUDING A BRIEF PERIOD AT OGB/AGS/DNL. WINDS GENERALLY SOUTHERLY 10 TO 15 KNOTS THROUGH SUNSET THEN DIMINISHING LESS THAN 10 KNOTS OVERNIGHT. WINDS PICK UP FROM THE SOUTHWEST AROUND 15 KNOTS WITH GUSTS TO 20 KNOTS AFTER 15Z. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS POSSIBLE WEDNESDAY MORNING AS THE LOW LEVEL MOISTURE REMAINS OVER THE AREA. ALSO...SCATTERED CONVECTION MAY CAUSE SOME BRIEF MVFR/IFR CONDITIONS TUESDAY AFTERNOON/EVENING. CONDITIONS SHOULD IMPROVE FOR THE END OF THE WEEK WITH MAINLY VFR EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. &&
Hazardous weather outlook, May 2, 2:48 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 248 AM EDT MON MAY 2 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 248 AM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND TONIGHT COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS TUESDAY COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 2, 2:14 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 214 PM EDT MON MAY 2 2016 SCZ025-026-030-021915- SALUDA-EDGEFIELD-AIKEN- 214 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SALUDA...CENTRAL EDGEFIELD AND NORTHWESTERN AIKEN COUNTIES... AT 214 PM EDT...A STRONG THUNDERSTORM WAS OVER EDGEFIELD...OR 18 MILES NORTH OF BELVEDERE...MOVING EAST AT 20 MPH. WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NORTH AUGUSTA...BELVEDERE...EDGEFIELD...SALUDA...JOHNSTON...RIDGE SPRING... MONETTA...TRENTON...WARD AND MURPHYS ESTATES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3354 8197 3387 8206 3404 8164 3367 8150 TIME...MOT...LOC 1814Z 256DEG 19KT 3380 8196
Special weather statement, May 2, 2:18 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT MON MAY 2 2016
SCZ015-021845-
LANCASTER-
218 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR LESSLIE...OR 9 MILES
EAST OF ROCK HILL...MOVING EAST AT 20 MPH.
WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WAXHAW AND MARVIN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3493 8078 3485 8079 3484 8080 3482 8090
3484 8087 3486 8088 3490 8088 3492 8086
3496 8087 3498 8089 3500 8083
TIME...MOT...LOC 1818Z 256DEG 18KT 3489 8087Special weather statement, May 2, 2:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 249 PM EDT MON MAY 2 2016 SCZ027-028-021930- LEXINGTON-RICHLAND- 249 PM EDT MON MAY 2 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND AND CENTRAL LEXINGTON COUNTIES... AT 248 PM EDT...A STRONG THUNDERSTORM WAS OVER OAK GROVE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES... SPRINGDALE...ST. ANDREWS...WOODFIELDS...RED BANK...DENTSVILLE...OAK GROVE... SOUTH CONGAREE...PINE RIDGE...ARCADIA LAKES...WOODFIELD...FIVE POINTS... FORT JACKSON AND SEVEN OAKS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3381 8117 3403 8134 3420 8093 3403 8076 TIME...MOT...LOC 1848Z 238DEG 26KT 3396 8117
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:34 PM EDT | Areal Flood Advisory | CAE | Lancaster | 116 min |
| May 1, 11:27 PM EDT | Areal Flood Advisory | CAE | Lancaster | 3 hr |
| May 2, 2:14 PM EDT | Special Weather Statement | CAE | Edgefield | 61 min |
| May 2, 2:18 PM EDT | Special Weather Statement | CAE | Lancaster | 27 min |
| May 2, 2:49 PM EDT | Special Weather Statement | CAE | Richland | 41 min |
| May 2, 3:36 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Richland | 54 min |
| May 2, 4:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| May 2, 5:08 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 23 min |
| May 2, 5:14 PM EDT | Areal Flood Advisory | CAE | Lancaster | 2 hr |
| May 2, 6:06 PM EDT | Special Weather Statement | CAE | Barnwell | 24 min |
| May 2, 6:33 PM EDT | Areal Flood Advisory | CAE | Barnwell | 117 min |
| May 2, 7:17 PM EDT | Special Weather Statement | CAE | Marlboro | 13 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.